Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 8, 2006, 9:34 PM CDT for Houston County, Minnesota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 9:34 PM CDT (02:34 UTC)
- Expired
- May 8, 2006, 10:30 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Houston County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 9:45 PM CDT | HAIL 0.75 | 3 Nw Black Hammer, MN | PUBLIC REPORTED PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 090234 SVRARX MNC055-090330- /O.NEW.KARX.SV.W.0020.060509T0234Z-060509T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 934 PM CDT MON MAY 8 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN SOUTHEAST MINNESOTA... * UNTIL 1030 PM CDT * AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF BEAVER CREEK VALLEY STATE PARK... OR ABOUT 13 MILES WEST OF CALEDONIA...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEAVER CREEK VALLEY STATE PARK AROUND 1005 PM... DUN ROMIN PARK CAMPGROUND AND CALEDONIA AROUND 1020 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4371 9173 4362 9173 4362 9143 4375 9142 $$ BOYNE
6 follow-up statements
000 WWUS53 KARX 090249 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 948 PM CDT MON MAY 8 2006 MNC055-090330- /O.CON.KARX.SV.W.0020.000000T0000Z-060509T0330Z/ HOUSTON MN- 948 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR HOUSTON COUNTY... AT 945 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR YUCATAN...OR 9 MILES WEST OF CALEDONIA... MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHELDON AROUND 1005 PM... BEAVER CREEK VALLEY STATE PARK AROUND 1010 PM... LAT...LON 4371 9173 4362 9173 4362 9143 4375 9142 $$ BOYNE
000 WWUS53 KARX 090258 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 957 PM CDT MON MAY 8 2006 MNC055-090330- /O.CON.KARX.SV.W.0020.000000T0000Z-060509T0330Z/ HOUSTON MN- 957 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL HOUSTON COUNTY... AT 954 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR YUCATAN...OR 8 MILES WEST OF CALEDONIA... MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHELDON AROUND 1005 PM... BEAVER CREEK VALLEY STATE PARK AROUND 1010 PM... DUN ROMIN PARK CAMPGROUND AND CALEDONIA AROUND 1030 PM... LAT...LON 4371 9173 4362 9173 4362 9143 4375 9142 $$ BOYNE
000 WWUS53 KARX 090305 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1005 PM CDT MON MAY 8 2006 MNC055-090330- /O.CON.KARX.SV.W.0020.000000T0000Z-060509T0330Z/ HOUSTON MN- 1005 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL HOUSTON COUNTY... AT 1002 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BEAVER CREEK VALLEY STATE PARK...OR 6 MILES WEST OF CALEDONIA...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BEAVER CREEK VALLEY STATE PARK AROUND 1010 PM... DUN ROMIN PARK CAMPGROUND AND CALEDONIA AROUND 1030 PM... LAT...LON 4371 9173 4362 9173 4362 9143 4375 9142 $$ BOYNE
000 WWUS53 KARX 090315 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1015 PM CDT MON MAY 8 2006 MNC055-090330- /O.CON.KARX.SV.W.0020.000000T0000Z-060509T0330Z/ HOUSTON MN- 1015 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL HOUSTON COUNTY... AT 1011 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER BEAVER CREEK VALLEY STATE PARK...JUST WEST OF CALEDONIA...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CALEDONIA AROUND 1025 PM. LAT...LON 4371 9173 4362 9173 4362 9143 4375 9142 $$ BOYNE
000 WWUS53 KARX 090325 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1025 PM CDT MON MAY 8 2006 MNC055-090330- /O.CON.KARX.SV.W.0020.000000T0000Z-060509T0330Z/ HOUSTON MN- 1025 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL HOUSTON COUNTY... AT 1019 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR DUN ROMIN PARK CAMPGROUND...OR NEAR CALEDONIA...MOVING EAST AT 10 MPH. LAT...LON 4371 9173 4362 9173 4362 9143 4375 9142 $$ BOYNE
000 WWUS53 KARX 090330 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1030 PM CDT MON MAY 8 2006 MNC055-090340- /O.EXP.KARX.SV.W.0020.000000T0000Z-060509T0330Z/ HOUSTON MN- 1030 PM CDT MON MAY 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOUSTON COUNTY HAS EXPIRED AT 1030 PM CDT... LAT...LON 4371 9173 4362 9173 4362 9143 4375 9142 $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:35 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, May 8, 2:35 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT MON MAY 8 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY FORECAST PROBLEM IS ON PROLONGED PERIOD OF PRECIPITATION PROBABILITIES WITH SLOW MOVING UPPER LONG WAVE TROUGH AND EVENTUAL CUTOFF CIRCULATION STUCK OVER THE UPPER MIDWEST. 18Z SURFACE ANALYSIS SHOWS THE COLD FRONT REACHING FROM NEAR WINNIPEG DOWN ACROSS THE EASTERN DAKOTAS INTO CENTRAL NEB AND WESTERN KS. VISIBLE SATELLITE IMAGERY SHOWING A GOOD DEAL OF CLOUD OUT AHEAD OF THE FRONT IN BROAD AREA OF WARM AND MOIST ADVECTION. SOME SHOWERS ALSO IN THIS...MAINLY OVER WI AND SOUTHEAST MN. 12Z 08MAY06 MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH MUCH OF THE SHORT RANGE PERIOD...BUT SHOW SOME DIFFERENCES WITH TIMING AS WE MOVE BEYOND WEDNESDAY. NAM FASTER IN BRINGING IN COOL AIR SURGE. MEDIUM RANGE MODELS SUPPORT GFS IN THIS REGARD. SCATTERED LIGHT SHOWERS WILL CONTINUE TO BE A POSSIBILITY THIS EVENING AS WARM ADVECTION AND THETA-E ADVECTION CONTINUE ACROSS THE FORECAST AREA. SIGNIFICANT LIFT HARD TO FIND HOWEVER...LIMITING CONVECTIVE POTENTIAL. EXPECT SHOWERS AND THUNDERSTORMS TO FOCUS NEARER TO THE FRONT WEST OF THE AREA THIS EVENING...SPREADING EAST INTO THE FORECAST AREA LATER ON. TIMING OF THIS WILL KEEP SEVERE CHANCES AT A MINIMUM. WITH INABILITY TO PIN DOWN THE CHANCES THIS EVENING...OPTED TO GO LIKELY WITH ALL OF TONIGHT FOR SIMPLICITY. BOUNDARY LOOKS TO MOVE THROUGH THE AREA TUESDAY MORNING...WITH THE BULK OF THE RAIN ALONG AND EAST OF IT. WILL LIKELY SEE SOME PERIODS WITHOUT RAIN...ESPECIALLY TUESDAY NIGHT AND WEDNESDAY...BUT HARD TO PIN DOWN JUST WHEN WITH THE UPPER LOW TAKING UP RESIDENCE OVER THE AREA AND ABUNDANT SMALLER SHORT WAVES ROTATING ABOUT IT. MORE SIGNIFICANT WAVE MOVES THROUGH THE CENTRAL PLAINS AND WRAPS UP INTO THE GREAT LAKES BY THURSDAY...AND WHEN THIS WAVE DUMB-BELLS AROUND THE CUTOFF...WE SHOULD SEE SOME BACK DOOR EFFECTS WITH PRECIPITATION WRAPPING BACK WEST INTO THE AREA FROM THE EAST. .LONG TERM...THURSDAY NIGHT THROUGH THROUGH MONDAY ATTENTION THROUGH THIS PERIOD REMAINS ON THE PERSISTENT UPPER TROUGH/CUTOFF THAT WILL REINFORCE AND SPIN AROUND THE REGION INTO THE WEEKEND. SIGNIFICANT SHORT WAVE ENERGY MOVES ACROSS SOUTHERN CANADA AND DROPS INTO THE TROUGH...REINFORCING IT AND ALLOWING IT TO RETROGRADE AGAIN. TREND THE PAST FEW RUNS HAS BEEN TO LINGER ITS EFFECTS LONGER FOR THE AREA. BUT STILL SOME UNCERTAINTY ON JUST HOW LONG IT WILL HANG AROUND. OPTED NOT TO ADD ADDITIONAL RAIN CHANCES BEYOND SATURDAY...ALTHOUGH I WAS TEMPTED. IN FACT...IF THIS TREND CONTINUES...RAIN CHANCES MAY HAVE TO BE ADDED FROM SATURDAY RIGHT ON THROUGH MONDAY. ONE OTHER ITEM OF NOTE REGARDS PRECIPITATION TYPE CONCERNS THURSDAY NIGHT AND FRIDAY NIGHT. TEMPERATURES WILL DIP INTO THE 30S UNDER THE COLD CORE OF THE SYSTEM...AND ANY PRECIPITATION THAT FALLS WILL START OUT AS SNOW ALOFT. MODEL SOUNDINGS TODAY SHOW A LITTLE WARMER AIR IN THE BOUNDARY LAYER THAN YESTERDAY...WHICH WOULD MELT ALL THE SNOW INTO RAIN BEFORE IT REACHED THE GROUND. AGAIN...DID NOT INTRODUCE THE /S/ WORD TO THE FORECAST AT THIS TIME...BUT IT CONTINUES TO BEAR WATCHING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MW
Hazardous weather outlook, May 8, 8:52 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 852 PM CDT MON MAY 8 2006 WIZ017-029-032>034-041>044-053>055-061-091100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 852 PM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE EAST ACROSS WESTERN WISCONSIN TONIGHT. THIS FRONT WILL PRODUCE OCCASIONAL THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL CONTINUE ITS SLOW TREK EASTWARD ON TUESDAY... MOVING INTO THE EASTERN GREAT LAKES ON WEDNESDAY. MEANWHILE...THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE FRONT WILL LINGER ACROSS THE GREAT LAKES THROUGH THURSDAY...CONTINUING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. SEVERE WEATHER IS CURRENTLY NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-091100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 852 PM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... AND NORTHEAST IOWA. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE EAST ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA TONIGHT. THIS FRONT WILL PRODUCE OCCASIONAL THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL CONTINUE ITS SLOW TREK EASTWARD ON TUESDAY... MOVING INTO THE EASTERN GREAT LAKES ON WEDNESDAY. MEANWHILE...THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE FRONT WILL LINGER ACROSS THE GREAT LAKES THROUGH THURSDAY...CONTINUING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. SEVERE WEATHER IS CURRENTLY NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Local storm report, May 8, 8:14 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
814 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL CHERRY GROVE 43.58N 92.28W
05/08/2006 M1.00 INCH FILLMORE MN PUBLIC
&&
ELSENLocal storm report, May 8, 8:28 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
828 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 W LYLE 43.51N 93.02W
05/08/2006 M1.00 INCH MOWER MN PUBLIC
A LOT OF HAIL. STILL SOME ON THE GROUND AT 815 PM.
&&
ELSENLocal storm report, May 8, 8:30 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 WSW LYLE 43.49N 92.98W
05/08/2006 M1.25 INCH MITCHELL IA PUBLIC
&&
ELSENLocal storm report, May 8, 8:45 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
845 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 W AUSTIN 43.67N 92.99W
05/08/2006 M0.50 INCH MOWER MN PUBLIC
0840 PM HAIL 3 NW HARMONY 43.59N 92.05W
05/08/2006 M0.75 INCH FILLMORE MN FIRE DEPT/RESCUE
&&
ELSENLocal storm report, May 8, 8:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
858 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 3 N HARMONY 43.60N 92.01W
05/08/2006 M0.75 INCH FILLMORE MN FIRE DEPT/RESCUE
HAIL COMING DOWN HEAVILY
&&
ELSENLocal storm report, May 8, 9:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 NE AMHERST 43.63N 91.89W
05/08/2006 M0.75 INCH FILLMORE MN TRAINED SPOTTER
LOTS OF HAIL...COVERING THE GROUND AND RAIN HAS FILLED
DITCHES.
&&
ELSENThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:20 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 55 min |
| May 8, 8:12 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 63 min |
| May 8, 9:11 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.